MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU373715
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), advance the endoprosthesis past the target location and pull back to desired position to release stored energy in the system.Additionally, while maintaining the exposed delivery catheter as straight as possible, deploy the endoprosthesis by pulling the deployment knob in a steady, continuous motion.The ifu also states that complications associated with the use of the gore® tag® thoracic endoprosthesis may include, but is not limited to improper placement and branch vessel occlusion or obstruction.
 
Event or Problem Description
On (b)(6) 2018, the patient underwent treatment of a thoracic aortic aneurysm with a conformable gore® tag® thoracic endoprosthesis.It was reported the physician intended to implant the device just distal to the left subclavian artery (lsa).Reportedly, during deployment, the device ¿jumped¿ forward 3cm and completely covered the left subclavian artery and the left common carotid artery (lcc).It was reported the cause of the device jumping is unknown.It was reported the physician inflated a balloon inside of the device and pulled the device distally into the intended location, no longer covering any vessels.The procedure concluded without any further complications being reported.Final angiography showed complete exclusion of the aneurysm and the patient tolerated the procedure.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7890853
Report Number2017233-2018-00566
Device Sequence Number1908503
Product Code MIH
UDI-Device Identifier00733132618187
UDI-Public00733132618187
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2020
Device Catalogue NumberTGU373715
Device Lot Number16237869
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;